Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 16, 2025, 12:58 PM CDT for 23 counties in Texas. It took effect at Mar 17, 2025, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2025, 12:58 PM CDT (17:58 UTC)
- In effect from
- Mar 17, 2025, 11:00 AM CDT
- Expired
- Mar 17, 2025, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
All 23 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2798 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311 WWUS84 KEWX 161758 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1258 PM CDT Sun Mar 16 2025 ...GUSTY SOUTH WINDS AND DRY AIR WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF THE I-35 CORRIDOR MONDAY... .Gusty south winds and continued low humidity will be expected across South Central Texas Monday resulting in critical fire weather conditions for areas mainly along and west of the I-35 corridor. Sustained winds around 15 to 25 mph with higher gusts to 35 mph will coincide with minimum RH values of 10 to 20 percent across the affected area. The wind speeds decrease and the humidity levels will recover later Monday night. TXZ171>173-183>192-202>206-217>220-228-170900- /O.NEW.KEWX.FW.W.0006.250317T1600Z-250318T0300Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Maverick-Zavala-Frio-Atascosa-Dimmit- 1258 PM CDT Sun Mar 16 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS ALONG AND TO THE WEST OF THE I-35 CORRIDOR... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM to 10 PM CDT Monday. * AFFECTED AREA...locations along and to the west of the I-35 corridor * TIMING...From 11 AM to 10 PM CDT Monday. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 20 percent. * TEMPERATURES...Mid 80s most areas to near 90 degrees for Rio Grande Plains * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
664 WWUS84 KEWX 170732 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 232 AM CDT Mon Mar 17 2025 ...GUSTY SOUTH WINDS AND DRY AIR WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF THE I-35 AND I-37 CORRIDORS TODAY... .Gusty south winds and continued low humidity will be expected across South Central Texas today resulting in critical fire weather conditions for areas mainly along and west of the I-35 and I-37 corridors. Sustained winds of 15 to 25 mph with a few gusts to 35 mph will coincide with minimum relative humidity values of 9 to 20 percent across the affected area. Wind speeds decrease and humidity levels will recover later tonight. TXZ171>173-183>192-202>206-217>220-228-180300- /O.CON.KEWX.FW.W.0006.250317T1600Z-250318T0300Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Maverick-Zavala-Frio-Atascosa-Dimmit- 232 AM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS ALONG AND TO THE WEST OF THE I-35 AND I-37 CORRIDORS... * AFFECTED AREA...locations along and west of the I-35 and I-37 corridors * TIMING...From 11 AM this morning to 10 PM CDT this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * TEMPERATURES...Up to 86. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:27 PM CDT, 31 minutes earlier.
Area forecast discussion, Mar 16, 12:27 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1227 PM CDT Sun Mar 16 2025 ...New AVIATION... .SHORT TERM... (Today through Monday) Issued at 230 AM CDT Sun Mar 16 2025 - Elevated to Near Critical Fire Weather today - Near Critical to Critical Fire Weather Monday Although mixing brings the stronger west to northwest mid level flow to the surface today, speeds will be much less than yesterday as the mid level jet moves off to the east. However, breezy winds and very dry air can still be expected, mainly along and west of I-35/I-37. This will create fire weather issues there. See Fire Weather section below for details. Little or no thermal advection is expected with temperatures about the same as yesterday. Winds decouple rapidly after sunset leading to light winds. This along with clear skies and lingering low dewpoints allows for nearly efficient radiational cooling for below average low temperatures. Southerly winds resume overnight bringing some moisture recovery to our eastern areas on Monday. A strengthening pressure gradient will lead to stronger breezy/gusty winds. Very low minimum humidities will persist mainly along and west of I-35/I-37. This will create Fire Weather issues. See Fire Weather section below. Warm advection results in slightly warmer high temperatures on Monday. && .LONG TERM... (Monday night through Saturday) Issued at 230 AM CDT Sun Mar 16 2025 Key Messages: - Fire weather concerns remain active through at least Thursday... - A RFW event is likely behind a front Wednesday... A fast moving upper pattern through the long term warrants that we address long term period fire weather concerns here as opposed to the separate section as usual. The persistent south breeze Monday into Monday night will lead to a milder morning low Tuesday in the 50s. Tuesday afternoon should see the windier conditions from the Hill Country eastward, where Gulf moisture will be less shallow. After dark Tuesday, the next Pacific front arrives which could lead to an overnight near critical fire weather pattern for western counties. The front should slip through the rest of the forecast area by daybreak Wednesday, and the fresh surge of high pressure behind the front plus mixing of winds from aloft should result in another critical fire weather day for almost all areas. If there are any active fires left over for Wednesday, the weather challenge will be winds that change directions by about 180 degrees over the 24 hour period from Tuesday afternoon to Wednesday afternoon. A more northerly wind direction late Wednesday should at least allow for much better cool air advection than what was seen in the Friday front. The surface ridge settles only briefly for some chilly mins in the 40s Thursday morning, and then the gusty return flow winds are already at it again over western counties by 21Z, leading to another expected day of near critical fire weather conditions. The winds and RH are less certain for Friday, but even then an elevated to near critical fire weather day cannot be ruled out for our most inland counties. The weekend pattern remains active, but models show, in general, less amplitude with a trough that arrives Sunday. This could result in another rain chance for the NE counties and potentially more fire weather concerns, but we'll hopefully see the lower amplitude trend hold which would keep a lighter surface pressure gradient over the area with maybe just a partial frontal passage Sunday. && .AVIATION... (18Z TAFS) Issued at 1223 PM CDT Sun Mar 16 2025 VFR flight conditions continue through the TAF period. A few high clouds could arrive late in the period, otherwise skies remain sky clear. Moderate to occasionally breezy west-northwest winds will develop today with the strongest winds along the Rio Grande while speeds remain lighter towards KAUS and the coastal plains. Winds decouple tonight and become light and variable. Breezes then shift and pick up from the south late in TAF period towards and through Monday afternoon. Gusts near 25 kts develop Monday afternoon for KAUS and KSAT in the 30 hr TAF period. && .FIRE WEATHER... Issued at 230 AM CDT Sun Mar 16 2025 Although mixing brings the stronger west to northwest mid level flow to the surface, speeds will be much less than yesterday as the mid level jet moves off to the east. However, sustained winds of 10 to 15 mph with gusts to 25 mph can still be expected across the 0Hill Country, Edwards Plateau, Rio Grande Plains, to I-35/I-37 corridors. A dry airmass with minimum humidities in the upper single digits to lower teens persists in those areas. As a result, a Rangeland Fire Danger Statement will be issued for those areas from 9 AM to 8 PM. Farther to the east, elevated fire weather conditions are expected due to lighter winds and minimum humidities in the mid and upper teens there. On Monday, some moisture recovery is expected across our eastern areas while western areas see no recovery. Sustained winds increase to 10 to 20 mph with gusts to 30 mph. Very low minimum humidities in the upper single digits to teens can still be expected along and west of I-35/I-37. This combination will bring good chances of Critical Fire Weather conditions across those areas. Later shifts will most likely issue a Fire Weather Watch or Red Flag Warning for those areas. Farther to the east, although minimum humidities will be in the 20s, the stronger winds result in Near Critical Fire Weather there. Due to the continued active pattern through the week, the Wednesday through Friday fire weather concerns are summarized in the long term section. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 47 84 58 84 / 0 0 0 0 Austin Bergstrom Intl Airport 41 83 56 84 / 0 0 0 0 New Braunfels Muni Airport 44 85 56 86 / 0 0 0 0 Burnet Muni Airport 43 82 56 84 / 0 0 0 0 Del Rio Intl Airport 48 89 59 92 / 0 0 0 0 Georgetown Muni Airport 43 83 57 84 / 0 0 0 0 Hondo Muni Airport 41 85 53 88 / 0 0 0 0 San Marcos Muni Airport 42 84 55 85 / 0 0 0 0 La Grange - Fayette Regional 47 83 57 81 / 0 0 0 0 San Antonio Intl Airport 47 83 57 86 / 0 0 0 0 Stinson Muni Airport 45 84 57 88 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...04 Long-Term...18 Aviation...Brady
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.